Texas, 2007

Tornado and Flash Flooding in Texas, April 3, 2007

April 3, 2007 · NWS FWD · 29 events in 9 counties and zones

A strong cold front and a passing upper level disturbance created an unstable atmosphere over North Texas. There were numerous hail reports and a few wind reports with this event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$173,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A strong cold front and a passing upper level disturbance created an unstable atmosphere over North Texas. There were numerous hail reports and a few wind reports with this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 3, 5:03 PM CST, 41 minutes earlier.

Area forecast discussion, Apr 3, 5:03 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT TUE APR 3 2007

.UPDATE...
SHOWERS AND THUNDERSTORMS ARE FORMING FROM PLANO...THROUGH
HAMILTON... TO FREDERICKSBURG. HAVE UPDATED THE FORECAST TO
INCLUDE SEVERE THUNDERSTORM WATCH 116.  #58

&&

.PREV DISCUSSION... /ISSUED 526 PM CDT TUE APR 3 2007/

AVIATION...
BUBBLING CU INDICATE CONVECTION SHOULD DEVELOP ANY TIME NOW. HAVE
LEFT ANY RA/TS MENTION OUT OF METROPLEX...BUT WILL WATCH THIS
CLOSELY AS THE EVENING EVOLVES. BETTER BET FOR TSRA WILL BE AT
WACO BETWEEN 05 AND 12Z AS SQUALL LINE DEVELOPS ALONG COLD FRONT.
WIND SHIFT WILL COME THRU METROPLEX TAF SITES SOON...BUT GUSTY
NE WINDS WILL ARRIVE A LITTLE LATER...AROUND 05Z. GUSTY WINDS
SHOULD CONTINUE BEFORE DYING DOWN TOMORROW MIDDAY. BKN-OVC VFR
EXPECTED FOR MUCH OF THE PERIOD...BUT SHOULD BEGIN TO BREAK UP
TOMORROW MIDDAY AS WELL.  /13

PREV DISCUSSION... /ISSUED 343 PM CDT TUE APR 3 2007/

DISCUSSION...

AFTERNOON SOUNDING CONTINUES TO INDICATE THE POTENTIAL FOR SEVERE
THUNDERSTORMS THIS EVENING. IF THE CAP IS BROKEN...THERE IS
AMPLE ENERGY AND INSTABILITY ALOFT TO SUPPORT SEVERE THUNDERSTORMS ALONG THE
COLD FRONT THIS EVENING. FORECASTED HIGHER POPS IN THE SOUTHEAST
PORTIONS OF CWA THROUGH TONIGHT AS THE FRONT TAPS INTO THE
MOISTURE. ANTICIPATE SOME SHOWERS AND THUNDERSTORMS TO LINGER
THROUGH TOMORROW MORNING BEFORE THE SYSTEM PUSHES SOUTH OF THE
REGION.

MODELS WERE IN GOOD AGREEMENT REGARDING TEMPERATURES THROUGH THE
PERIOD. I AGREE WITH COOLING TREND AS WINDS QUICKLY PICK UP OUT OF
THE NORTH AFTER FROPA. CONDITIONS WILL BE DRY FOR A FEW DAYS...BUT
ANOTHER SYSTEM IS EXPECTED TO DEVELOP ALONG THE COAST OF
CALIFORNIA AND MAKE ITS WAY THROUGH THE DESERT SOUTHWEST LATER IN
THE WEEK. ISENTROPIC LIFT EXPECTED TO INCREASE BY THE END OF THE
WEEK...SO WILL HAVE 20 TO 30 POPS IN FORECAST ON FRIDAY AND
SATURDAY. WILL CONTINUE TO MONITOR THROUGH THE WEEK DUE TO SOME
DISAGREEMENT IN MODELS TOWARD END OF THE WEEK.

TEMPERATURES WEDNESDAY THROUGH THE END OF THE WEEK WILL BE 10 TO
15 DEGREES BELOW NORMAL WITH A WARM UP EXPECTED OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  52  65  47  62  44 /  30  10  10  10  20
WACO, TX              57  67  49  66  47 /  40  20  10  10  20
PARIS, TX             49  64  45  61  43 /  40  10  10  10  30
DENTON, TX            51  65  46  62  42 /  20  10  10  10  20
MCKINNEY, TX          51  66  46  62  43 /  30  10  10  10  20
DALLAS, TX            52  65  47  62  45 /  30  10  10  10  20
TERRELL, TX           54  66  47  64  46 /  40  10  10  10  20
CORSICANA, TX         57  67  49  65  46 /  40  20  10  10  20
TEMPLE, TX            57  68  51  66  49 /  40  20  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/58
Hazardous weather outlook, Apr 3, 1:45 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT TUE APR 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
245 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS AFTER 5 PM...GENERALLY SOUTHEAST OF A HAMILTON...
WEATHERFORD...DENTON...SHERMAN-DENISON LINE. ACTIVITY SHOULD BE
MAINLY ISOLATED IN NATURE INITIALLY...DUE TO A CAPPING INVERSION
ALOFT THAT IS SLOWLY WEAKENING WITH DAYTIME HEATING THIS AFTERNOON.
WITH A VERY UNSTABLE ENVIRONMENT IN PLACE AHEAD OF A STRONG COLD
FRONT...ANY ISOLATED TO SCATTERED STORMS THAT DO DEVELOP WOULD LIKELY
BECOME SEVERE IN A VERY SHORT PERIOD OF TIME. BEST COVERAGE OF STORMS
APPEARS TO BE ALONG AND EAST OF INTERSTATE 35...WHERE DEEPER MOISTURE
AND BETTER LIFT WILL EXIST.

BY MIDNIGHT AND AFTER...BEST CHANCES FOR SEVERE STORMS WILL BE
OVER SOUTHERN PORTIONS OF THE AREA...AS THE COLD FRONT MOVES
THROUGH. GUSTY NORTH AND NORTHEAST WINDS BETWEEN 15 TO 25 MPH
BEHIND THE FRONT WILL LIKELY MAKE AREA LAKES VERY CHOPPY ON OPEN
WATERS AND CAUSE CROSSWIND PROBLEMS ON EAST TO WEST ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS CHANCES WILL CONTINUE WEDNESDAY MORNING SOUTH OF A
LAMPASAS...WACO...ATHENS LINE...BUT THE SEVERE THREAT SHOULD BE
VERY MINIMAL AS INSTABILITY IS LOST.

ANOTHER STORM SYSTEM WILL ARRIVE THURSDAY NIGHT INTO FRIDAY...
BRINGING A CHANCE OF THUNDERSTORMS AHEAD OF ANOTHER COLD FRONT.
AT THIS TIME...THE SEVERE WEATHER RISK LOOKS MINIMAL DUE TO
UNCERTAINTIES OF MOISTURE AVAILABILITY AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SLIGHT RISK AREA
TONIGHT...ESPECIALLY DURING THE EVENING HOURS.

05/

In the hours before

Special weather statement, Apr 3, 5:15 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT TUE APR 3 2007

TXZ118-133-134-032345-
TARRANT TX-JOHNSON TX-ELLIS TX-
615 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ELLIS COUNTY
  NORTHEASTERN JOHNSON COUNTY
  SOUTHEASTERN TARRANT COUNTY

AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF KENNEDALE...MOVING SOUTHEAST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...DALWORTHINGTON
GARDENS...EVERMAN...FOREST HILL...KENNEDALE...MANSFIELD...
MIDLOTHIAN...OVILLA...PANTEGO AND RENDON.

PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3281 9720 3269 9736 3241 9727 3245 9680

05/
Special weather statement, Apr 3, 5:17 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT TUE APR 3 2007

TXZ142>144-032345-
BOSQUE TX-HAMILTON TX-MILLS TX-
617 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  BOSQUE COUNTY
  HAMILTON COUNTY
  SOUTHEASTERN MILLS COUNTY

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SCATTERED...STRONG THUNDERSTORMS FROM 8 MILES EAST OF
GOLDTHWAITE...TO NEAR HAMILTON...TO 7 MILES SOUTHWEST OF WALNUT
SPRINGS...MOVING SOUTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...CRANFILLS GAP...
HAMILTON...MERIDIAN AND MERIDIAN STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF ANY OF THESE STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED SHORTLY.

LAT...LON 3213 9761 3166 9841 3131 9852 3191 9726

05/
Special weather statement, Apr 3, 5:17 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT TUE APR 3 2007

TXZ142>144-032345-
BOSQUE TX-HAMILTON TX-MILLS TX-
617 PM CDT TUE APR 3 2007

...CORRECTED...

...SIGNIFICANT WEATHER ADVISORY FOR...
  BOSQUE COUNTY
  HAMILTON COUNTY
  SOUTHEASTERN MILLS COUNTY

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SCATTERED...STRONG THUNDERSTORMS FROM 8 MILES EAST OF
GOLDTHWAITE...TO NEAR HAMILTON...TO 7 MILES SOUTHWEST OF WALNUT
SPRINGS...MOVING SOUTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...CRANFILLS GAP...
HAMILTON...MERIDIAN AND MERIDIAN STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM ANY OF
THESE STORMS.

IF ANY OF THESE STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED SHORTLY.

LAT...LON 3213 9761 3166 9841 3131 9852 3191 9726

05/
Special weather statement, Apr 3, 5:34 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT TUE APR 3 2007

TXZ156-157-040030-
CORYELL TX-LAMPASAS TX-
634 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CORYELL COUNTY
  LAMPASAS COUNTY

AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS FROM 6 MILES SOUTH OF
HAMILTON...TO 12 MILES SOUTH OF GOLDTHWAITE...MOVING EAST-SOUTHEAST
AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES...LOMETA AND
GATESVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THESE STORMS CONTINUE ON ITS PRESENT COURSE OR INTENSIFY AS THEY
MOVE TOWARD THE AREA...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3143 9758 3143 9764 3095 9837 3121 9857
      3169 9772 3169 9770 3152 9756 3150 9757
      3145 9751

05/
Special weather statement, Apr 3, 5:38 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT TUE APR 3 2007

TXZ104-119-040015-
COLLIN TX-DALLAS TX-
638 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER SOUTH PLAN...RICHARDSON AND NORTH
GARLAND...MOVING SOUTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...GARLAND...LUCAS...
MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT AND SACHSE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN
1 AND 2 INCHES...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.

THE HEAVY RAINFALL AND SLOW MOVEMENT OF THIS STORM MAY RESULT IN
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID
THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3315 9657 3298 9687 3275 9669 3288 9648

05/
Special weather statement, Apr 3, 5:38 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT TUE APR 3 2007

TXZ104-119-040015-
COLLIN TX-DALLAS TX-
638 PM CDT TUE APR 3 2007

...CORRECTION...

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER SOUTH PLANO...RICHARDSON AND NORTH
GARLAND...MOVING SOUTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...GARLAND...LUCAS...
MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT AND SACHSE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN
1 AND 2 INCHES...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.

THE HEAVY RAINFALL AND SLOW MOVEMENT OF THIS STORM MAY RESULT IN
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID
THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3315 9657 3298 9687 3275 9669 3288 9648

05/

The radar

The Dallas/Ft Worth radar (KFWS), 13 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

23 hail, 3 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.

Hail, Tarrant

When
April 3, 5:44 PM CST
Where
Tarrant County, 5 mi E of Benbrook
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.680, -97.364

Hail, Tarrant

When
April 3, 5:46 PM CST
Where
Tarrant County, 1.35 mi WNW of Ft Worth Russell Arp
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
32.660, -97.340

Hail, Tarrant

When
April 3, 5:51 PM CST
Where
Tarrant County, 1.35 mi WNW of Ft Worth Russell Arp
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.660, -97.340

Hail, Dallas

When
April 3, 5:55 PM CST
Where
Dallas County, Richardson
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.950, -96.720

Hail, Collin

When
April 3, 6:05 PM CST
Where
Collin County, Plano
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
33.020, -96.720

Thunderstorm Wind, Collin

When
April 3, 6:10 PM CST
Where
Collin County, Plano
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.020, -96.720

Hail, Tarrant

When
April 3, 6:20 PM CST
Where
Tarrant County, 0.58 mi E of Ft Worth
Measured
0.75 in hail
Reported by
Public
Coordinates
32.750, -97.340

Hail, Collin

When
April 3, 6:23 PM CST
Where
Collin County, Plano
Measured
1 in hail
Reported by
Public
Coordinates
33.020, -96.720

Hail, Dallas

When
April 3, 6:25 PM CST
Where
Dallas County, Coppell
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
32.950, -97.020

Hail, Tarrant

When
April 3, 6:29 PM CST
Where
Tarrant County, 1.35 mi WNW of Ft Worth Russell Arp
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.660, -97.340

Hail, Tarrant

When
April 3, 6:45 PM CST
Where
Tarrant County, 3 mi W of Ft Worth
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.750, -97.402

Hail, Tarrant

When
April 3, 6:45 PM CST
Where
Tarrant County, 5 mi W of Crowley
Measured
2.5 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.580, -97.406

Tennis ball size hail reported near Crowley.

Flash Flood, Collin

When
April 3, 6:52 PM CST to 8:00 PM CST
Where
Collin County, Plano
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.020, -96.720

Streets were flooded in Plano.

Hail, Tarrant

When
April 3, 6:53 PM CST
Where
Tarrant County, 3 mi W of Crowley
Measured
2 in hail
Property damage
$8,000
Reported by
NWS Employee
Coordinates
32.580, -97.371

Hen egg size hail reported near Crowley.

Hail, Tarrant

When
April 3, 6:57 PM CST
Where
Tarrant County, 1.38 mi N of Euless
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.850, -97.080

Hail, Tarrant

When
April 3, 6:58 PM CST
Where
Tarrant County, Benbrook
Measured
2.75 in hail
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
32.680, -97.450

Baseball-size hail reported in town.

Hail, Lampasas

When
April 3, 7:00 PM CST
Where
Lampasas County, Lometa
Measured
1.75 in hail
Property damage
$5,000
Reported by
Newspaper
Coordinates
31.230, -98.380

Flash Flood, Dallas

When
April 3, 7:04 PM CST to 8:00 PM CST
Where
Dallas County, Addison
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.950, -96.820

Street flooding was reported in Addison.

Hail, Tarrant

When
April 3, 7:05 PM CST
Where
Tarrant County, Arlington
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.730, -97.120

Hail, Hood

When
April 3, 7:08 PM CST
Where
Hood County, 5 mi NE of Granbury
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
32.501, -97.739

Hail, Tarrant

When
April 3, 7:15 PM CST
Where
Tarrant County, Arlington
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.730, -97.120

Golfball-size hail reported.

Thunderstorm Wind, Hood

When
April 3, 7:15 PM CST
Where
Hood County, Acton to Cresson
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
32.450, -97.700

In Acton, part of a roof was torn off a house, a small peach tree was uprooted, and lawn furniture was strewn about. A tin roof was blown off a storage building in Cresson. Also in Cresson, a 2' x 4' was blown into an office wall and twelve-inch diameter tree limbs were broken off trees.

Tornado, Tarrant

When
April 3, 7:20 PM CST to 7:24 PM CST
Where
Tarrant County, Dalworthington to 1 mi SE of Dalworthington
Rating
EF0
Path length
1 mi
Path width
20 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.700, -97.120

A storm survey was conducted by the National Weather Service in Fort Worth. An area of damage was observed just south of Pioneer Parkway and west of Roosevelt Drive along Seville Court. One triplex suffered significant damage due to the loss of part of the roof in two places and collapse of part of the ceiling. Minor damage to adjacent homes was also observed. To the south of the damaged triplex, fences were downed and tree damage was observed just south of Arkansas Lane in the Gardens Park area. Wind speeds were estimated at 85 to 90 MPH with an estimated path length of 50 yards and an average width of 20 yards.

Thunderstorm Wind, Tarrant

When
April 3, 7:30 PM CST
Where
Tarrant County, Ft Worth
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.750, -97.350

Trees and power lines were blown down.

Hail, Mills

When
April 3, 7:34 PM CST
Where
Mills County, Star
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.470, -98.320

Hail, Lampasas

When
April 3, 7:54 PM CST
Where
Lampasas County, 2 mi E of Lometa
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.230, -98.346

Hail, Somervell

When
April 3, 8:08 PM CST
Where
Somervell County, Glen Rose
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.230, -97.750

Hail, Hill

When
April 3, 9:14 PM CST
Where
Hill County, 0.91 mi NE of Hillsboro
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.010, -97.120

Hail, Falls

When
April 3, 10:50 PM CST
Where
Falls County, 0.91 mi NE of Marlin
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.310, -96.890

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24311, 24312, 24313, 24314, 24315, 24334, 24316, 24317, 24318, 24319, 24320, 24321, 30121, 24322, 24323, 24324, 25547, 30122, 24325, 24326, 24327, 24333, 24669, 25546, 24328, 24329, 24330, 24331, 24332.